Alert archive / Idaho / Wind Advisories in 2016
Wind Advisory 24, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Oct 2, 2016, 2:13 AM MDT. It took effect at Oct 3, 2016, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2016, 2:13 AM MDT (08:13 UTC)
- In effect from
- Oct 3, 2016, 12:00 PM MDT
- Expired
- Oct 3, 2016, 8:06 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
274 WWUS75 KPIH 020813 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 213 AM MDT SUN OCT 2 2016 IDZ017-020>022-022100- /O.NEW.KPIH.WI.Y.0024.161003T1800Z-161004T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN... IDAHO FALLS...REXBURG...POCATELLO...MALAD CITY...OAKLEY... ROCKLAND 213 AM MDT SUN OCT 2 2016 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT MONDAY. * IMPACTS/TIMING...DIFFICULT TRAVEL, ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES ON NORTH-SOUTH ORIENTED ROADWAYS. DRIVERS SHOULD REDUCE SPEEDS AND KEEP BOTH HANDS ON THE WHEEL. WINDS WILL BE STRONGEST FROM 12 PM MDT TO 6 PM MDT MONDAY. * WINDS...WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS NEAR 45 MPH. * LOCATIONS...EASTERN MAGIC VALLEY AND SOUTHERN SNAKE PLAIN INCLUDING I-84/86 FROM BURLEY TO POCATELLO, I-84 FROM BURLEY TO THE UT BORDER AND I-15 FROM THE UTAH BORDER TO IDAHO FALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
368 WWUS75 KPIH 021938 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 138 PM MDT SUN OCT 2 2016 IDZ017-020>022-031100- /O.CON.KPIH.WI.Y.0024.161003T1800Z-161004T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN... IDAHO FALLS...REXBURG...POCATELLO...MALAD CITY...OAKLEY... ROCKLAND 138 PM MDT SUN OCT 2 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT MONDAY... * IMPACTS/TIMING...DIFFICULT TRAVEL... ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES ON NORTH-SOUTH ORIENTED ROADWAYS. DRIVERS SHOULD REDUCE SPEEDS AND KEEP BOTH HANDS ON THE WHEEL. WINDS WILL BE STRONGEST FROM 12 PM MDT TO 6 PM MDT MONDAY. * WINDS...WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS NEAR 45 MPH. * LOCATIONS...EASTERN MAGIC VALLEY AND SOUTHERN SNAKE PLAIN INCLUDING I-84/86 FROM BURLEY TO POCATELLO...I-84 FROM BURLEY TO THE UT BORDER AND I-15 FROM THE UTAH BORDER TO IDAHO FALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ VALLE
595 WWUS75 KPIH 030915 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 315 AM MDT MON OCT 3 2016 IDZ017-020>022-040300- /O.CON.KPIH.WI.Y.0024.161003T1800Z-161004T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN... IDAHO FALLS...REXBURG...POCATELLO...MALAD CITY...OAKLEY... ROCKLAND 315 AM MDT MON OCT 3 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... * IMPACTS/TIMING...DIFFICULT TRAVEL... ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES ON NORTH-SOUTH ORIENTED ROADWAYS. DRIVERS SHOULD REDUCE SPEEDS AND KEEP BOTH HANDS ON THE WHEEL. WINDS WILL BE STRONGEST FROM 12 PM MDT TO 6 PM MDT TODAY. * WINDS...WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS NEAR 45 MPH. * LOCATIONS...EASTERN MAGIC VALLEY AND SOUTHERN SNAKE PLAIN INCLUDING I-84/86 FROM BURLEY TO POCATELLO...I-84 FROM BURLEY TO THE UT BORDER AND I-15 FROM THE UTAH BORDER TO IDAHO FALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
345 WWUS75 KPIH 031955 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 155 PM MDT MON OCT 3 2016 IDZ017-020>022-040300- /O.CON.KPIH.WI.Y.0024.000000T0000Z-161004T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN... IDAHO FALLS...REXBURG...POCATELLO...MALAD CITY...OAKLEY... ROCKLAND 155 PM MDT MON OCT 3 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * IMPACTS/TIMING...DIFFICULT TRAVEL... ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES ON NORTH-SOUTH ORIENTED ROADWAYS. DRIVERS SHOULD REDUCE SPEEDS AND KEEP BOTH HANDS ON THE WHEEL. WINDS WILL BE STRONGEST UNTIL 6 PM MDT TODAY. * WINDS...WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS NEAR 45 MPH. * LOCATIONS...EASTERN MAGIC VALLEY AND SOUTHERN SNAKE PLAIN INCLUDING I-84/86 FROM BURLEY TO POCATELLO...I-84 FROM BURLEY TO THE UT BORDER AND I-15 FROM THE UTAH BORDER TO IDAHO FALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
230 WWUS75 KPIH 040206 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 806 PM MDT MON OCT 3 2016 IDZ017-020>022-040315- /O.CAN.KPIH.WI.Y.0024.000000T0000Z-161004T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN... IDAHO FALLS...REXBURG...POCATELLO...MALAD CITY...OAKLEY... ROCKLAND 806 PM MDT MON OCT 3 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE FALLEN BELOW ADVISORY CRITERIA AND THUS THE WIND ADVISORY HAS BEEN CANCELLED FOR THE REMAINDER OF THE EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Oct 1, 1:23 PM MDT, 12 hours 50 minutes earlier.
Area forecast discussion, Oct 1, 1:23 PM MDT, 12 hours 50 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 123 PM MDT SAT OCT 1 2016 .SHORT TERM...Tonight through Monday. A strong low pressure system sits just off the Pacific Northwest coast this afternoon. This system will bring a variety of weather to the region over the next 48 hours. A weak cold front associated with the leading edge of the low pressure system will move through east Idaho this evening. Showers and a few thunderstorms will remain possible over the area with the best chances moving into the eastern highlands during the evening. The front will stall near the Utah border late this evening before surging northward during the overnight and morning hours on Sunday. This will bring another round of showers to the region with good chances across the central mountains tomorrow morning. Much of the region will be sitting in the warm sector of the system tomorrow and much of the atmosphere across eastern Idaho may become rather unstable. Especially if we see much sun. A powerful cold front will arrive late Sunday afternoon and evening. Strong thunderstorms may develop along and just ahead of the front. Some thunderstorms could be severe with large hail and damaging winds possible. There's even an outside chance that a storm could spawn a very weak tornado as we expect that a few storms will be rotating. Expect most of the storms to exit east Idaho either late evening or shortly after midnight. Then the low pressure system will move over the region for Monday. Wrap around rain and high elevation snow will move into the central mountains during the overnight hours. Showers and high elevation snow will persist across the central mountains Monday and overspread much of east Idaho by Monday afternoon. Expect snow levels to be widely fluctuating between 6000 and 7000 feet. This system will exit the region Monday night with precipitation gradually ending either late Monday evening or during the overnight hours into Tuesday. Many areas above 6000 feet could see a couple inches of snow with 2 to 6 inches possible across the central mountains. Expect windy conditions as well on Monday as the low races across the region and a wind advisory may be necessary. Valle .LONG TERM...Tuesday through next Saturday. Wrap-around precip from departing upper low is expected to linger into Tuesday as both GFS and ECMWF continue to trend wetter with a secondary trough dropping into the area from the northwest. GFS is promoting the strongest forcing, and heaviest QPF, over our southern border Wednesday morning. Kept PoPs on the high side through Wednesday night. By Thursday, we should see the influence of upper ridging pushing into the Pacific Coast. Temperatures will remain on the cool side under a northwesterly flow aloft, with some recovery late next week. GFS/ECMWF largely remain in-phase with respect to upper pattern, but begin to deviate from one another Thursday as GFS develops higher amplitude ridging to our west than the ECMWF. Hinsberger && .AVIATION...Showers are ongoing across much of southeast Idaho this afternoon ahead of a cold front. The front develops a wave along it and warm front will surge northward overnight. Conditions should remain VFR, though some showers may briefly drop ceiling/visibility. As warm front progresses northward, southerly winds will increase in the warm sector, and some sites may actually see clearing by late morning. Hinsberger && .PIH Watches/Warnings/Advisories... None. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 2:27 AM MDT | Winter Weather Advisory | PIH | 42 hr | |
| Oct 2, 5:44 AM MDT | Special Weather Statement | PIH | Bonneville, Teton | 61 min |
| Oct 2, 8:45 AM MDT | Severe Thunderstorm Warning | PIH | Fremont | 45 min |
| Oct 2, 9:07 AM MDT | Special Weather Statement | PIH | Butte | 38 min |
| Oct 2, 1:11 PM MDT | Special Weather Statement | PIH | Teton | 34 min |
| Oct 2, 3:21 PM MDT | Severe Thunderstorm Warning | PIH | Clark, Fremont | 54 min |
| Oct 2, 3:33 PM MDT | Special Weather Statement | PIH | Bonneville, Teton | 57 min |
| Oct 2, 3:38 PM MDT | Special Weather Statement | PIH | Bingham | 52 min |
| Oct 2, 3:40 PM MDT | Severe Thunderstorm Warning | PIH | Butte, Clark, Fremont, Jefferson | 50 min |
| Oct 2, 4:01 PM MDT | Special Weather Statement | PIH | Franklin | 44 min |
| Oct 2, 4:12 PM MDT | Special Weather Statement | PIH | Fremont | 48 min |
| Oct 2, 4:15 PM MDT | Special Weather Statement | PIH | Madison | 45 min |
| Oct 2, 4:20 PM MDT | Special Weather Statement | PIH | Oneida | 55 min |
| Oct 2, 4:30 PM MDT | Special Weather Statement | PIH | Bonneville | 45 min |
| Oct 2, 4:37 PM MDT | Severe Thunderstorm Warning | PIH | Cassia, Oneida, Power | 38 min |
| Oct 2, 4:39 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville, Jefferson | 51 min |
| Oct 2, 5:11 PM MDT | Tornado Warning | PIH | Clark, Fremont, Jefferson, Madison | 49 min |
| Oct 2, 5:31 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville, Jefferson, Madison | 44 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.